MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a mechanical thrombectomy of sinus venosus thrombosis.The procedure was performed by combined technique.After a phenom¿ 27 microcatheter (medtronic) was advanced to the lesion, an attempt was made to insert an embotrap iii 6.5 mm x 45 mm thrombus retriever (et309645, 23j079av), but could not because it became stuck at the middle and did not pass the phenom21.The phenom21 was replaced with another phenom27 microcatheter (mc) and the procedure was successfully completed.There was no impact to the patient.A continuous flush was done.No patient injury was reported.Additional event information was received on 08-mar-2024 indicating that neither the microcatheter nor the embotrap appear damaged.The insertion tool was securely placed in the hub of the microcatheter prior to attempting to advance the embotrap.There was flushing difficulties.The device was able to advance through the hub.There was no kink in the mc.The same embotrap was advanced through the new microcatheter.One pass was made to attempt to retrieve the clot.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).The device was discarded; therefore, no further investigation can be performed.A review of the manufacturing documentation associated with lot 23j079av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint of ¿embotrap - impeded in mc with loss of cerebral target position¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The exact cause of the event could not be determined; however, it is possible that clinical and procedural factors, including device manipulation / interaction, vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Per the instructions for use (ifu), insert the distal end of the insertion tool through the rhv of the microcatheter and wait until fluid is seen exiting the proximal end of the insertion tool, confirming that the device is flushed.Advance the insertion tool until it is fully seated in the hub of the microcatheter.Fully tighten the rhv to hold the insertion tool securely in position.Confirm that the insertion tool is fully seated in the hub of the rhv before proceeding to advance the device.Advance the device until at least half of the shaft length has been inserted into the microcatheter, at which point the insertion tool may be removed.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP III 6.5 MM X 45 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18932012
Report Number3011370111-2024-00021
Device Sequence Number4580435
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public10886704082859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Catalogue NumberET309645
Device Lot Number23J079AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ 21 MICROCATHETER (MEDTRONIC).; PHENOM¿ 27 MICROCATHETER (MEDTRONIC).
Patient SexUnknown